Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Cocodamol to tramadol...

RusperRRusper Posts: 1
edited 11/22/2014 - 5:44 AM in Pain Medications
Every now and then I put my back out and it can be agony. Usually I take cocodamol but the doctor this time prescribed me tramadol instead, alongside naproxen. The cocodamol used to give me pain relief with a nice little buzz, so I didn't mind taking it. The tramadol however have completely knocked me sideways - usually lying in bed I would read, get bits of paperwork and administration done that I normally don't get the time to do. The tramadol however leave me reeling - I can barely concentrate, my eyes find it hard to focus and I'm struggling to even write this response! I'd think carefully about the transition - if it makes the pain more manageable then it could be the thing for you, but I think I'm going to switch back as I'd rather have a few more twinges and use diazepam as an emergency if I accidentally twist it than be the vegetable the tramadol are turning me into! Would be interested to hear other people's experiences though...


  • You're doing the right thing in my opinion. I'd let your doc know & switch back. It makes perfect sense to stick with what works for you. Ask your doc why he switched you. He could have a good reason I can't think of. There's no point in going through this with a new med when you managed your flares.

    A lot of members here suffer from unrelenting 24/7 pain. Stepping up the pain pill ladder is a necessary evil. Meds should make you MORE functional not less.
    Osteoarthritis & DDD.
  • i had the opposite effect with tramadol. yes, the first few times i took it, it kind of knocked me on my bum, but after a short while I got used to it. I have a friend who had the same reaction, but takes vicodin instead with no issues. That I can't take, it makes me the same way the tramadol does for you.

    now, after a year and a half, the tramadol had stopped working. My dr. stepped my up to tylenol 3 (with codeine), and now i feel useless. It's barely touching the pain.
    I would definitely talk to your doctor. maybe you have some sort of sensitivity? Good luck
  • and most of them will disappear once your body acclimates to the medication. In the cases of visual disturbances or mental compromise, then it is best to contact your doctor regarding your symptoms.
  • I took tramadol for awhile but found it upset my stomach too much. When I had my fusion they asked if I was allergic to anything & I said 'no but tramadol upset my stomach' The nurse told me it was common for this & I found myself wearing a red armband to alert staff I had an allergy. There are so many medications out there so I'm sure your dr will be able to change it for you.

    Microdiscectomy L5S1 January 2014
    Microdiscectomy L5S1 March 2014
    Fusion L5S1 11th August 2014
  • geoggeo Posts: 18
    edited 01/12/2015 - 1:58 AM
    the regular rheumy meds cause me gi bleeds and cant take ibuprophen either or get same issues so those are all out.Im up to 8 50 mg tramadol each day now and it doesnt bother me at all and never get crazy side effects but is not working as well these days.wake up each night in pain and lucky to get more than 3 hours rest at a time so rest whenever Ican.
  • 15 percent of the population claim to receive benefit from sugar pills that have no active substance ( Placebo ) even to the point of claiming withdrawal symptoms when no longer given these types of pills. This is interesting stuff and applies somewhat to tramadol in that it is a poorly understood drug that has almost no euphoric value yet has an incredible withdrawal effect. I also take 50 mg / 8 pills each day with other drugs that actually work. Believe me , when the time comes (and it always does) the med tramadol has a nasty withdrawal. I agree with all posts, work with your doctor but beware.....doctors are leaving the practice in huge numbers leaving many of us in a panic.
Sign In or Register to comment.